MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number US141503H4
Medical Device Problem Codes Difficult to Remove (1528); Device-Device Incompatibility (2919); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly had resistance while loading on guidewire.It was further reported that after deflation the wire got stuck and unable to retrieve the balloon.Reportedly physician had to remove both the balloon and wire as a unit.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly had resistance while loading on guidewire.It was further reported that after deflation the wire got stuck and unable to retrieve the balloon.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one ultrascore pta dilatation catheter with an unknown guidewire that appeared exposed from both guidewire luer and distal end of the balloon has returned for evaluation.On the visual evaluation of the device, it appeared to be bloody and the sample was returned with.014 guidewire stuck inside of the device, no anomalies to the luer or y-body.The balloon appeared deflated and corewires were present.No other specific anomalies were noted.On the functional evaluation of the device, attempted to remove the guidewire but was unsuccessful.Upon microscopic evaluation, catheter was cut and noted dried blood within the inner guidewire lumen and on the guidewire itself.No further testing was performed.Therefore, the investigation is confirmed for the reported difficult to remove as an attempt was made to remove the guidewire but was unsuccessful.The investigation remains inconclusive for the reported difficult to advance and device-device incompatibility as no other functional testing was performed as the dried blood residue was noted in the inner guidewire lumen.A definitive root cause for the alleged difficult to advance, device-device incompatibility, difficult to remove could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: see h10.

Brand Name
ULTRASCORE 014 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12445079
Report Number2020394-2021-01640
Device Sequence Number3382808
Product Code PNO
UDI-Device Identifier00801741113574
UDI-Public(01)00801741113574
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K163420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS141503H4
Device Catalogue NumberUS141503H4
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1